MAUDE Adverse Event Report: ARTHROCARE CORP. COBLATOR II CONTROLLER 240V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. COBLATOR II CONTROLLER 240V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EC8001-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coblator does not have the required efficiency for a turbinate reduction.After surgery it was sent to testing and it was found that the wands create less plasma than usual.It is unknown if there were any backup device or delay in the procedure.
 
Additional Manufacturer Narrative
The original reason to report this case was that, based on the initial information we received, there was not any back-up device available in the procedure; however, after an additional contact held with the complainant, it was revealed that the procedure was successfully completed without significant delay and using a s&n back-up device; and that the patient did not suffer any injury or adverse consequence.Based on the aforementioned information, the manufacturer has identified that this event should be re-evaluated for mdr reporting.The re-assessment determined that the issue does not meet the threshold for reporting and is a non-reportable event.This report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.
 
Event or Problem Description
It was reported that during a turbinate reduction the coblator does not have the required efficiency for a turbinate reduction.After surgery it was sent to testing and it was found that the wands create less plasma than usual.No back up device was available and a no significant delay was reported.
 
Additional Manufacturer Narrative
(b)(6).

Brand Name
COBLATOR II CONTROLLER 240V
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8314623
Report Number3006524618-2019-00080
Device Sequence Number1578093
Product Code GEI
UDI-Device Identifier00817470002164
UDI-Public817470002164
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC8001-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer02/11/2019
03/14/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date03/05/2019
03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1